MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number HPWA-35-260
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a training course for a difficult inferior vena cava (ivc) filter removal using a pig, the loop wire technique was used to reverse the roadrunner uniglide hydrophilic wire guide through the body of the ivc filter.The wire guide was externalized and while controlling both ends of the wire, tension was applied as the sheath was driven down over the wire to retrieve the filter.The wire guide then snapped in half.As both ends of the wire were externalized, there was no need for retrieval of the wire.The access site utilized was the right internal jugular; the pig's anatomy was not calcified or tortuous.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the wire guide was separated into two segments.The segments were measured to be 172.0 cm (proximal) and 88.2 cm (distal) in length.No damage was noted to the proximal segment, except for exposed core wire at the distal end of the device.The distal segment had a 1 mm cut at a distance of 71.2 cm from the proximal end, where the core wire was observed to be exposed.Kinks were noted at distances of 84.5 cm, 84.9 cm, and 85.8 cm from the proximal end of the distal segment of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7282702
Report Number1820334-2018-00450
Device Sequence Number16642730
Product Code DQX
UDI-Device Identifier00827002304925
UDI-Public(01)00827002304925(17)200906(10)8193972
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130766
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHPWA-35-260
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1